Q. My HbA1c is 7. 5. Should I continue my tablet for diabetes?

Answered by Dr. Ankush Gupta and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Diabetes or Hypoglycemia? We have medical experts to help you right away. Ask a Doctor Now »
Image: My HbA1c is 7. 5.  Should I continue my tablet for diabetes?

Hello doctor,

I am a 52 year old female. One year before I went to a diabetologist and took glucose tolerance test. Here is the result, fasting - 128 mg/dL, 1 hour - 340 mg/dL, 2 hour - 196 mg/dL. Doctor prescribed medicine for a month but after that I did not take any medication. Now I would like to know should I take any tablet. Here I have also attached my HbA1c report for your reference.


Related Questions:
What are the reasons for hypoglycemia?
What exercises will lead to normal delivery in a person with small cervical length?
Can I use Metformin for diabetes prevention and weight loss?
 

Dr. Ankush Gupta
MBBS., DEM., FELLOWSHIP DIABETES
Critical Care Physician, Diabetology

Hi,

Welcome to icliniq.com.

  • As you have mentioned that took medicine for a month, still your HbA1c - glycated hemoglobin is 7.5 (attachment removed to protect patient identity). This is little high. The target of HbA1c should be less than 7.
  • So, I would suggest you to continue with tablet Glyciphage 500 mg (Metformin) with breakfast and with dinner for a month along with diet management and regular exercise.
  • Do not take oily or fatty outside food and rice.
  • Do 30 minutes of brisk walking every day. Repeat fasting blood sugar after one month and report to me.

Revert back after a month to a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

 

Thank you doctor,

Should I take the tablet before food or after food?

 

Dr. Ankush Gupta
MBBS., DEM., FELLOWSHIP DIABETES
Critical Care Physician, Diabetology

Hello,

Welcome back to icliniq.com.

  • You can take Glyciphage with food. It does not cause hypoglycemia and so it is safe.

Revert back after a month to a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My husband had five episodes of hypoglycemia in a single day. What could be causing all these?
Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t...  Read Full »
Dr. Swaraj S W
Endocrinologist

Answer: Hi, Welcome to icliniq.com. How long has he had diabetes? When you say hypo, what were his sugars? What is the dose of insulin that he is taking? Revert with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist  Read Full »
 
What is the recommended dose of Metformin for my sugar levels?
Query: Hi doctor, My age is 33 and weight is 80 kg. My glycosylated fasting sugar 106 and postprandial is 115. Will Metformin help me to lose weight? Which medicine is better, either Metformin or Metformin extended release? How much dosage should I take?  Read Full »
Dr. Kusumakar Srivastava
Rheumatologist

Answer: Hi, Welcome to icliniq.com. As per your sugar reports, it is confirmed that you are not diabetic. But, you are prone to get diabetes as fasting sugar is impaired and normally it should be less than 100. So, I would recommend you lifestyle modification like exercise for at least 30 minutes per day fo...  Read Full »
 
Penis enlargement exercises led to swollen veins on my shaft. Please guide me.
Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full »
Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. I have seen the images sent by you (attachment removed to protect patient identity). If there is a pain of veins, especially when you touch them, or any signs of inflammation, only then it is a thrombophlebitis of veins. In your case, it could be thrombophlebitis, but...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »